Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Anal pain with mucus and sharp pain in right of umbilicus. Took anusol. Right side of rectum is swollen. Treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3394 Questions
26 year old rt side anal pain no hemorroid or fissure felt on rectal exam in er. mucous when wiping, sharp pain 3 or 4 inches to the right of umbilicus. no other pain. no nausea. was given anusol hc. somewhat relieves rectal pain. given stool softners. md in er said right side of rectum felt swollen
Posted Sun, 27 Oct 2013 in Digestion and Bowels
Answered by Dr. Raju A.T 7 hours later
Brief Answer:
Conditions in the initial stage.

Detailed Answer:

Thanks for your query.

Pain in the anal canal with mild swelling noticed indicate either of the above conditions (Fissure or Hemorroids) in initial stage.

Its better you continue the stool softeners until you are completely symptom free. This may prevent them from progressing and avoid complications.

Above answer was peer-reviewed by
Follow-up: Anal pain with mucus and sharp pain in right of umbilicus. Took anusol. Right side of rectum is swollen. Treatment? 10 hours later
so what would explain the pain in the abd. pinpoint sharp stabbing pain when he pushes on it. and why the mucus. Also can hemorroids be further up the colon than can be found with a digital exam. he says his stools are black but no occult blood found on exam.had a negative ct scan of abd with contrast, says he has had bright red bleeding when having bowel movement. he has been lifting weights for the last several months, but has not lifted anymore that 50 lbs for last 2 months. also he does not do leg weights. thankyou for your input
the er dr. recommended a colorectal dr. but he does not have insurance and I know this will very costly. don't want to get overly concerned if stool softners and continued anusol hc will eventually help his pain. plus possible discontinuation of the weights.
Answered by Dr. Raju A.T 7 hours later
Brief Answer:
Constipation or indigestion

Detailed Answer:

The cause for the pain in the abdomen could be constipation or indigestion considering absence of occult blood in stool. The black color of the stool could be due to the food ingested or due to upper GI bleed. Upper GI bleed could be due to bleeding ulcers which is unrelated to the present complaint.

Bright red bleeding is a sign of rectal or anal pathology and I suspect it to be the hemorrhoids or the fissure which could be in its initial stage.

I suggest him to take stool softeners for now. This could reverse the condition without causing any complications.

If the condition is progressing then it is essential for him to consult a Gastroentrologist.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor